Advertisement

On Milman's inequality and random subspaces which escape through a mesh in n

  • Y. Gordon
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 1317)

Abstract

Let S be a subset in the Euclidean space n and 1 <- k < n. We find sufficient conditions which guarantee the existence and even with probability close to 1, of k-codimensional subspaces which miss S. As a consequence we derive a sharp form of Milman's inequality and discuss some applications to Banach spaces.

Keywords

Gaussian Process Closed Subset Isoperimetric Inequality Springer Lecture Note Random Subspace 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [BG]
    Y. Benyamini and Y. Gordon, Random factorization of operators between Banach spaces, J. d'Analyse Math. 39 (1981),45–74.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [D]
    R.M. Dudley, The size of compact subsets of Hilbert spaces and continuity of Gaussian processes, J. Funct. Analy. 1 (1967), 290–330.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [DS]
    S. Dilworth and S. Szarek, The cotype constant and almost Euclidean decomposition of finite dimensional normed spaces, preprint.Google Scholar
  4. [F1]
    X.M. Fernique, Des resultats nouveaux sur les processus Gaussiens, C.R. Acad. Sci., Paris. Ser. A-B 278 (1974), A363–A365.MathSciNetzbMATHGoogle Scholar
  5. [F2]
    X.M. Fernique, Régularité des trajectoires des fonctions aléatoires Gaussiens, Springer Lecture notes 480 (1975), 1–96.MathSciNetzbMATHGoogle Scholar
  6. [FT]
    T. Figiel and N. Tomczak-Jaegermann, Projection onto Hilbertian subspaces of Banach spaces, Israel J. Math 33 (1979), 155–171.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [G1]
    Y. Gordon, Some inequalities for Gaussian processes and applications, Israel J. Math. 50 (1985), 265–289.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [G2]
    Y. Gordon, Gaussian processes and almost spherical sections of convex bodies, The Annals of Probability 16 (1987), to appear.Google Scholar
  9. [G3]
    Y. Gordon, Elliptically contoured distributions, Probability Theory and Related Fields, to appear.Google Scholar
  10. [K]
    J.P. Kahane, Une inequalité du type de Slepian et Gordon sur les processus Gaussiens, Israel J. Math. 55 (1986), 109–110.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [L]
    D.R. Lewis, Ellipsoids defined by Banach ideal norms, Mathematica 26 (1979), 18–29.MathSciNetzbMATHGoogle Scholar
  12. [M1]
    V.D. Milman, Random subspaces of proportional dimension of finite dimensional normed spaces; approach through the isoperimetric inequality, Banach Spaces, Proc. Missouri Conference, 1986, Springer Lecture Notes #1166, 106–115.Google Scholar
  13. [M2]
    V.D. Milman, Almost Euclidean quotient spaces of subspaces of finite dimensional normed spaces. Proc. AM.S. 94 (1985), 445–449.MathSciNetCrossRefzbMATHGoogle Scholar
  14. [M3]
    V.D. Milman, Volume approach and iteration procedures in local theory of Banach spaces, Proc. Missouri Conf. 1984, Springer Lecture Notes 1166, 1985.Google Scholar
  15. [M4]
    V.D. Milman, The concentration phenomenon and linear structure of finite-dimensional normed spaces, to appear.Google Scholar
  16. [M5]
    V.D. Milman, A new proof of the theorem of A. Dvoretzky on sections of convex bodies, Func. Anal. Appl. 5 (1971), 28–37.MathSciNetGoogle Scholar
  17. [MS]
    V.D. Milman and G. Schechtman, Asymptotic theory of finite dimensional normed spaces, Springer Lecture Notes 1200, 1986.Google Scholar
  18. [P1]
    G. Pisier, Sur les éspaces de Banach K-convexes, Sém. D'Analyse Fonctionelle, exposé XI, 1979–80.Google Scholar
  19. [P2]
    G. Pisier, Holomorphic semi-groups and the geometry of Banach spaces, Ann. Math. 115 (1982), 375–392.MathSciNetCrossRefzbMATHGoogle Scholar
  20. [P3]
    G. Pisier, Probabilistic methods in the geometry of Banach spaces, Springer Lecture Notes 1206 (1986), 167–241.MathSciNetzbMATHGoogle Scholar
  21. [PT1]
    A. Pajor and N. Tomczak-Jaegermann, Subspaces of small codimension of finite-dimensional Banach spaces, Proc. A.M.S. 97 (1986), 637–642.MathSciNetCrossRefzbMATHGoogle Scholar
  22. [PT2]
    A. Pajor and N. Tomczak-Jaegermann, Gelfand numbers and Euclidean sections of large dimensions, Springer Lecture Notes, Proc. Probability Conf., Aarhus, Denmark 1986, to appear.Google Scholar

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • Y. Gordon
    • 1
  1. 1.Technion - Israel Institute of TechnologyHaifaIsrael

Personalised recommendations